How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Theresa Your Own Question
Theresa
Theresa, A Voice for Your Pet
Category: Dog
Satisfied Customers: 8007
Experience:  19+ years experience in small animal medicine
1484153
Type Your Dog Question Here...
Theresa is online now
A new question is answered every 9 seconds

can a distemper shot make my dog sick

Resolved Question:

No Comment Added
Submitted: 8 years ago.
Category: Dog
Expert:  Theresa replied 8 years ago.

Dogs can have allergic reactions to vaccinations or immune responses to them. An allergic response will result with the first few hours after receiving the vaccination. They may develop hives, facial swelling, vomiting, diarrhea, high fever, and lethargy. If this occur an antihistamine and a trip to the vet for a steroid injection is recommend. Allergic reaction can become severe and life threatening.

An immune response can be triggered which can result in a low grade temperature, lethargy and in some cases soreness where the injection was given. Most dogs have mild symptoms which resolve on their own within 24 hours. Usually no treatment is necessary.

In some breeds like weimeraners a different type of vaccination is needed because their bodies react adversely to a particular part of the vaccine. These are special cases though.

If your dog is showing severe symptoms of illness following a distemper vaccination then I suggest taking him into the vet to be seen today.

Theresa

Theresa and 4 other Dog Specialists are ready to help you